Sorry you can't sleep; Panadol may help with the legs (Panadol became my magic drug for aches during tx and, despite my liver condition, my specialist said to take up to 6 per day if I needed to for leg pain, which I did but only a couple of times).
I ended up with a script for sleeping pills, but not before trying a lot of other things. Chamomile tea actually did help (thank you Medhelp), and so did night snacks. I ate 2 bananas a day throughout tx (which may help in the longer term for restless legs), and panadol and a hot water bottle for leg pain.
Other than that, I just stayed on the net until the early hours, slept in spurts whenever I could manage and crawled around like a shadow of my former self until I started on quarter to half a sleeper to get more than the 90 minutes sleep I had been getting (I celebrated when I first did 3 hours straight!!) Lack of sleep can be so mentally challenging and taxing so take it easy - if you have to watch TV all night, so be it, and get hold of your doc when you can. Good luck...
RLS is different from leg pain.
Cold (air) on your legs can help a bit, but what really works is a small dose of a pain pill (narcotic) The only non-narcotic pain med that I found to work is Ultram (Tramadol). It is by rx as well. There are some meds that are made just for Restless Leg Syndrome that you may want to talk to your doc about. It's horrible as I suffer from it as well.
Sleep Deprivation was the main culprit that almost caused me to throw the towel in on tx. Some nights, I would constantly go from one end of the bed to the other because of the nerves in my feet would drive me crazy. It was not painful but extremely annoying. This is not what kept me awake but added to my torment. You already know Interfer/Riba causes this. I was put on Ambian (to put me to sleep), Elavil (to keep me asleep), Hydrocodone (for the pain), and Xanax (for the Panic Attacks). Sure, it was a battle getting off of them after recovering from tx. I still occasionally have to take a Xanax and I still take Lortab (but I was on them before tx). Yoga, Candles, Tea, etc. may work for some people but I had to “fight fire with fire” and would not have made it if I didn’t. Good Luck and Best Wishes, R Glass.
I can't live without Requip for RLS. It is way worse after treatment than it was before. I used to be able to get to 7 pm before the crawling and twitching began. Now it's hitting around 4:30 - 5 pm, just as I'm finishing work.
I found that making sure my feet are warm helps a lot until the Requip kicks in. Someone (an old nurse who favors homeopathics) also suggested unfiltered organic apple cider vinegar in water 2x a day for restless leg. I've shied away from that one because I already make enough acid in my stomach ...
I have RLS and it got really bad on treatment. I did find something that helped though...
I got myself a full length body massager and would lay on it in bed on really bad nights. I also have a chair massager that sometimes I would just put under my legs in bed. It was almost as if as long as it moved, I didn't have to...... I know it sounds crazy, but, it was the answer for me :-)
dmhrdh is right about the massage. I use to be a massage therapist and had many customers with RLS and a massage would give them relief from the pain. They would say it relieved the sx for a few days. Some of them would come twice a week and swore it was the only thing that helped. Maybe you could try getting a massage and see if it helps.
I'm not sure if the massaging machine would help but that too is worth a try. Sounds like it would, and definitely is cheaper.
a lot of good suggestions. It is extremely annoying. I did have RLS b4 tx but geez I'm like totally insane with it now. It is not consistant. So, sometimes it is too late to take a sleeping pill - i'm a lightweight and I won't be able to get up in the AM. I'll try the massage and look into the requip. Thanks
My mum uses medical pressure stockings sometimes when it gets too bad. Like flight socks, only tighter (and with a hole for your toes). My RLS started a couple years back, and is slowly getting worse - until I experienced in I had no idea what my Mum was going through - horrible horrible thing.
I agree with the last statement regarding the sciatica issues I have had restless leg syndrome for many years not as terrible as you but sometimes it is very annoying I am alone so it only bothers me It has become part of my life somedays it is worse than others but yes Stress and the actiing up of the lower back pain do make it worse
I also grind my teeth not sure it this is off topic but it is like that the restless leg thing you do it and not even aware of it but very annoying when you are Hope it is just a issue with you of tx best of luck Sleeping helps sound sleep however you can get there Massage is next best and I was much better when I could see a chiro twice a week
you dont need narcotics anti anxiety meds and especially not phentermine ( diet pill ) - wtf - these could keep you up all night - calcium and magnesium are good as is requip ------
Primary restless leg syndrome probably has some genetic basis. Secondary causes include iron deficiency, neurologic lesions, pregnancy (folate deficiency or high level of estrogen?) diabetes, and uremia. Other possible causes include fibromyalgia, thyroid disease, B12 deficiency, and varicose veins. Symptoms may be induced or exacerbated by medications such as antidepressants, lithium, and dopamine antagonists (neuroliptics, metoclopramide), and H2 blockers. Caffeine also has been implicated in the worsening of symptoms.
I would and do stretch my leg muscles and back muscles before bed. Religiously. If I wake up in the middle of the night with twitchy legs, I recognize immediately that I didn't do my leg stretches. I usually put a chair in the middle of the living room and use it to hold for calves and quads and then turn it around for hamstrings. I watch TV at the same time.
I get twitchy legs at the movies sometimes. I've noticed especially at an artsy film or when I'm sitting next to whoever I go with. I can get around it by standing up over in the corner of the theatre. I also sometimes will do my leg streches on the back of a theatre chair. I am not going through treatment. I just get twitchy legs especially if I don't stretch them. Stretching major muscles before bed also releases seratonin. It's kinda Yoga like.
Interferon/Ribavirin is a combination treatment for Hepatitis C. Interferon is a chemo therapy that is injected, usually into the thight, but can be in other locations. Ribavirin is a pill form medication, usually used for hepc patients in conjunction with some other medication. This combo is an old form of treatment now. There are now several meds available that are all oral (pills) and have a higher success rate and lower and milder number and degree of side effects.
Linda, you have posted on an old thread. If you post your question (copy and paste works in this kind of thing) to a new thread, you will get more and more specivic answers. Just go to the top of this thewas, push the green Ask a Question button, paste your question, or post a new one, and submit it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.